What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 17, 1:03 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 17, 1:03 PM CST, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
203 PM CDT Mon Jun 17 2019
.DISCUSSION...
A few showers and thunderstorms have popped up mainly in the far
eastern zones early this afternoon, with more storms expected this
afternoon. CAMs have more convection developing in the northwest
and east during the early afternoon, becoming more scattered
across the mid state for the remainder of the afternoon and even
the evening. Some strong to severe storms will be possible as
decent instability and a bit stronger shear compared to yesterday
will be in place across the region. Damaging wind gusts are the
primary threat with any stronger cells. Afternoon and evening
hours each day through Thursday will carry a risk for strong to
severe storms since the atmosphere will largely go unchanged and
remain unstable with diurnal help. As the upper trough moves
eastward across the western portion of the state this evening and
overnight, the LLJ should strengthen enough to allow for
additional showers and thunderstorms to develop and keep rain
chances in overnight as well.
As the shortwave trough continues eastward Tuesday, chances for
scattered showers and thunderstorms will continue, especially
during the afternoon as the trough axis will be directly overhead.
Models start to back off coverage of showers and storms late
Tuesday evening through Wednesday morning as zonal flow/weak
ridging moves in between troughs. It will be short lived as more
shortwave activity will help kick off afternoon/evening showers
and thunderstorms Wednesday. Chances look to increase and continue
Wednesday evening into Thursday as shortwaves seem to phase into a
slightly larger trough over the Midwest Wednesday night, and allow
a weak front to pass through the area Thursday.
Thursday night through Friday looks to primarily be dry as ridging
moves in overhead, however, afternoon convection may occur since
the front/trough will not do too much in regards to moving
moisture out of the area. Saturday may be dry as well, but despite
the ridge, weak disturbances within the upper flow may be enough
to again bring afternoon convection potential. By Sunday, the
ridge slides eastward a bit, and southwest flow aloft will allow
for higher chances for precip during the day Sunday. This looks to
continue through the day Monday as well. Models diverge quite a
bit next week, so wouldn't bank on any solution right now as the
GFS remains wet, the Canadian is dry, and the ECMWF is right in
between.
&&
.AVIATION...
18Z TAF DISCUSSION.
Scattered SHRA/TSRA have already developed over the Cumberland
Plateau, so CSV will show VCTS and a tempo group this afternoon.
Elsewhere, TSRA development will be sct and mainly after 21Z, so
VFR will prevail.
A shortwave trough will move in late tonight, giving enough
confidence for prevailing MVFR with SHRA/TSRA at all sites, mainly
09Z-15Z.
Any TSRA could be strong to briefly severe. Localized hail and
convective wind gusts will occur.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 71 84 70 87 72 / 70 70 50 40 70
Clarksville 70 82 68 86 71 / 70 60 40 50 80
Crossville 66 78 66 81 68 / 70 90 60 50 80
Columbia 70 83 69 87 72 / 60 60 50 40 70
Lawrenceburg 69 83 69 86 71 / 50 60 50 40 60
Waverly 69 83 69 87 72 / 50 60 40 40 70
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Barnwell
AVIATION........13
Hazardous weather outlook, Jun 17, 4:01 AM CST, 13 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Mon Jun 17 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-181030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Mon Jun 17 2019
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
Isolated strong storms are possible this afternoon and
evening...mainly on the Cumberland Plateau.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Strong storms are also possible area-wide Tuesday, and again on
Thursday. Isolated storms Thursday may be severe. Heavy downpours
leading to minor flooding are also possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not likely.
In the hours before
Special weather statement, Jun 17, 4:09 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
509 PM CDT Mon Jun 17 2019
TNZ057-058-060-093-094-172300-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Maury TN-
509 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHEASTERN WAYNE...WEST
CENTRAL MAURY...NORTHWESTERN LAWRENCE AND SOUTH CENTRAL HICKMAN
COUNTIES UNTIL 600 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Waynesboro, moving northeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hohenwald, Gordonsburg, Kimmins and Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3575 8759 3560 8722 3529 8759 3537 8773
TIME...MOT...LOC 2208Z 209DEG 27KT 3540 8761
Whitehead
Special weather statement, Jun 17, 4:25 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
525 PM CDT Mon Jun 17 2019
TNZ009-172300-
Macon TN-
525 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON COUNTY UNTIL 600
PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 7 miles west of Lafayette, moving east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lafayette.
LAT...LON 3662 8579 3661 8580 3656 8581 3648 8619
3649 8622 3652 8621 3653 8622 3655 8622
3664 8620
TIME...MOT...LOC 2224Z 250DEG 20KT 3656 8616
27Special weather statement, Jun 17, 4:39 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
539 PM CDT Mon Jun 17 2019
TNZ027-028-059-062-172330-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
539 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD...NORTHEASTERN WILLIAMSON AND SOUTHWESTERN
WILSON COUNTIES UNTIL 630 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brentwood, or near Franklin, moving northeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Franklin, Smyrna, Brentwood, La Vergne, Nolensville, Hermitage, Rural
Hill, Antioch and Percy Priest Lake.
LAT...LON 3588 8677 3596 8685 3622 8660 3600 8637
TIME...MOT...LOC 2238Z 233DEG 24KT 3596 8674
Whitehead
Special weather statement, Jun 17, 4:48 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
548 PM CDT Mon Jun 17 2019
TNZ093>095-172330-
Lawrence TN-Wayne TN-Giles TN-
548 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WAYNE...LAWRENCE AND
WEST CENTRAL GILES COUNTIES UNTIL 630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Loretto, or 18 miles northeast of Florence, moving northeast at 25
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lawrenceburg, Loretto, St. Joseph, Leoma, Westpoint and Iron City.
LAT...LON 3500 8758 3514 8765 3539 8752 3540 8752
3541 8751 3541 8748 3542 8748 3515 8709
3500 8743
TIME...MOT...LOC 2247Z 211DEG 22KT 3504 8754
WhiteheadSpecial weather statement, Jun 17, 4:57 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
557 PM CDT Mon Jun 17 2019
TNZ008-009-029-172330-
Trousdale TN-Sumner TN-Macon TN-
557 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SUMNER...MACON AND
NORTHWESTERN TROUSDALE COUNTIES UNTIL 630 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 7 miles northwest of Hartsville, moving northeast at
25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lafayette, Westmoreland, Red Boiling Springs and Bethpage.
LAT...LON 3662 8581 3659 8580 3649 8582 3639 8629
3652 8636 3664 8615
TIME...MOT...LOC 2257Z 245DEG 22KT 3648 8624
27Special weather statement, Jun 17, 5:08 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
608 PM CDT Mon Jun 17 2019
TNZ007-172345-
Robertson TN-
608 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTSON COUNTY
UNTIL 645 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coopertown, or 7 miles west of Springfield, moving northeast at 25
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Springfield, Coopertown, Orlinda and Cedar Hill.
LAT...LON 3664 8668 3642 8701 3644 8708 3665 8700
3665 8672
TIME...MOT...LOC 2308Z 216DEG 20KT 3648 8701
Whitehead